Posted by: Candi | 2012-09-25


Hi Doc

I suffer with sinuses severely, I am 24 years old, my GP has put me on many different medication. I have been on chronic antihistamines from th eage of 18. I started off with 1 AP Loratdine, and then I was put onto Texa for the last 4 months. Until i had an extreme sinus attack 3 weeks back. He doc put me on Deselyx every night for a month.
The problem that i am having is that I feel very hungry for the past few weeks, can this medication make me eat more?
Also i spoke to my pharmacist he told me being on any antihistamine fro a prolonged period of time is bad for me, and they all do have a tendancy to increase your appetite. Is this true?
Would it be suggestable to use a steroid nasal spray daily?
I am in the process of losing weight, so i would really like to know if the reason for my weight gain is beacuse of the Antihistamines.

Thank you in advance

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Yes, antihistamines can increase your appetite and a corticosteroid nasal spray is a very good alternative. I suggest that you consult an ENT specialist, as you might need an operation to clear your sinusses.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.